Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1994

Severe Thunderstorm Warning 296, NWS Tulsa, OK

July 2, 1994Adair County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jul 2, 1994, 2:14 AM CDT for Adair County, Oklahoma. It was in force for 46 min.

The area

The counties it named.

The facts

Issued
Jul 2, 1994, 2:14 AM CDT (07:14 UTC)
Expired
Jul 2, 1994, 3:00 AM CDT
In force
46 min
Issued by
NWS Tulsa, OK
Area
Whole counties

County Adair County, OK

The nearest sounding before it

Springfield, MO (KUMN), launched 00:00Z, 7.2 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 1994-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1762 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 1994-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -27 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1762 J/kg
Mixed-layer CIN
-91 J/kg
Mixed-layer LCL
1666 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
-27 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTUL 020715
SVRTUL
OKC001-021-145-020800-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
214 AM CDT SAT JUL 2 1994
 
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  300 AM CDT
FOR PEOPLE IN THE FOLLOWING LOCATIONSS...
 
IN EAST CENTRAL OKLAHOMA
 
   ...ADAIR COUNTY...CHEROKEE COUNTY
 
IN NORTHEAST OKLAHOMA
 
   ...WAGONER COUNTY
 
AT 212 AM...WEATHER SERVICE RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS FROM GROVE TO LOCUST GROVE TO BIXBY TO BRISTOW. THIS LINE
IN MOVING SOUTHEAST AT 45 MILES AN HOUR AND WINDS OF 60 TO 70 MPH HAVE
BEEN REPORTED WITH THESE STORMS. TAHLEQUAH...STILWELL AND WAGONER ARE IN
THE PATH OF THESE STORMS.
 
 
DAMAGING WINDS WITH GUSTS UP TO 70 MPH WILL OCCUR WITH THIS LINE OF
THUNDERSTORMS.  IF YOU ARE IN THE PATH OF THESE STORMS SEEK SHELTER
IMMEDIATELY IN THE LOWEST FLOOR OF YOUR BUILDING OR HOME.  STAY
AWAY FROM OUTSIDE WALLS AND WINDOWS.  IF YOU ARE IN A MOBILE HOME
YOU SHOULD MOVE TO A MORE SUBSTANTIAL STRUCTURE IF ONE IS NEARBY.
 
KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.
 
 
 
&

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 9:04 PM CDT, 5 hours 10 minutes earlier.

Area forecast discussion, Jul 1, 9:04 PM CDT, 5 hours 10 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
900 PM CDT FRI JUL 1 1994

00Z ANALYSIS SHOWS THAT 12Z ETAX DID BEST JOB WITH S/W MVG ACRS SD.
THIS HAS LED TO FORMATION OF MCS THIS EVE AS XPCTD. LEADING EDGE OF
CNVCTN IS IN NRN KS ATTM AND APRS TO BE MVG ESE TO SE. MID LVL TEMPS
STILL RATHER WARM BUT PLENTY OF INSTABILITY FOR MCS TO FEED OFF.
PROFILER H85 WNDS HV BEEN INCR SOME THE PAST FEW HRS W/STRNGST WNDS
IN WRN AND CNTRL OK WHICH AGREES WELL W/12Z ETAX.

THICKNESS SUGGESTS THAT COMPLEX SHLD CONT SE AND THEN TURN S ACRS OK.
SO WL UP POPS SOME FOR UPDATE. ALSO MESONET SHOWS SFC WNDS HV BEEN
GOING PRETTY GOOD SO WL ALSO UP WNDS FOR TNGT.

07

.TUL...NONEJ.

In the hours before

Special weather statement, Jul 2, 12:01 AM CDT, 2 hours 13 minutes before
OKZ054>069-020600-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1201 AM CDT SAT JUL 2 1994

...SEVERE THUNDERSTORMS SPREADING TOWARD NORTHEAST OKLAHOMA...

SEVERE THUNDERSTORM WATCH NUMBER 538 REMAINS IN EFFECT FOR THE
FOLLOWING COUNTIES IN NORTHEAST OKLAHOMA...

CRAIG...DELAWARE...MAYES...NOWATA...OSAGE...OTTAWA...
PAWNEE...ROGERS...TULSA...WASHINGTON.

A LINE OF SEVERE THUNDERSTORMS PRODUCING WIDESPREAD DAMAGING WINDS
WAS MOVING THROUGH SOUTHERN KANSAS AND TOWARD NORTHEAST OKLAHOMA.

AT 1150 PM THE LEADING EDGE OF THIS LINE OF STORMS EXTENDED FROM 70
MILES NORTHWEST OF BARTLESVILLE TO 40 MILES NORTHWEST OF
PONCA CITY.  THE LINE OF STORMS WAS MOVING SOUTHEAST AT 45 MPH AND
HAD PRODUCED WINDS TO 95 MPH IN THE WICHITA KANSAS AREA AT 1115PM.

THESE STORMS ARE EXPECTED TO REMAIN SEVERE AS THEY MOVE INTO
NORTHEAST OKLAHOMA DURING THE LATE NIGHT AND EARLY MORNING.  AT
THEIR PRESENT RATE...THE STORMS WILL REACH THE NORTHWEST TIP OF
OSAGE COUNTY AROUND 1230 AM...THE BARTLESVILLE...NOWATA AND PAWNEE
AREAS BETWEEN 100 AND 130 AM...AND INTO THE TULSA METRO AREA
BETWEEN 130 AND 200 AM.

THE POTENTIAL EXISTS FOR WIDESPREAD WIND DAMAGE WITH THIS LINE.
PERSONS AT RECREATIONAL AREAS IN OSAGE... WASHINGTON... PAWNEE...
TULSA...NOWATA...AND ROGERS COUNTIES SHOULD BREAK CAMP NOW AND MOVE
TO A PLACE OF SAFETY.  PEOPLE LIVING IN MOBILE HOMES IN THESE AREAS
SHOULD CONSIDER GOING TO FRIENDS OR RELATIVES THAT LIVE IN MORE
SUBSTANTIAL STRUCTURES.

THIS IS A POTENTIALLY DANGEROUS WEATHER SITUATION...STAY TUNED TO
THIS STATION FOR FURTHER INFORMATION FROM THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jul 2, 12:02 AM CDT, 2 hours 12 minutes before
OKZ054>069-020600-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1201 AM CDT SAT JUL 2 1994

...SEVERE THUNDERSTORMS SPREADING TOWARD NORTHEAST OKLAHOMA...

SEVERE THUNDERSTORM WATCH NUMBER 538 REMAINS IN EFFECT FOR THE
FOLLOWING COUNTIES IN NORTHEAST OKLAHOMA...

CRAIG...DELAWARE...MAYES...NOWATA...OSAGE...OTTAWA...
PAWNEE...ROGERS...TULSA...WASHINGTON.

A LINE OF SEVERE THUNDERSTORMS PRODUCING WIDESPREAD DAMAGING WINDS
WAS MOVING THROUGH SOUTHERN KANSAS AND TOWARD NORTHEAST OKLAHOMA.

AT 1150 PM THE LEADING EDGE OF THIS LINE OF STORMS EXTENDED FROM 70
MILES NORTHWEST OF BARTLESVILLE TO 40 MILES NORTHWEST OF
PONCA CITY.  THE LINE OF STORMS WAS MOVING SOUTHEAST AT 45 MPH AND
HAD PRODUCED WINDS TO 95 MPH IN THE WICHITA KANSAS AREA AT 1115PM.

THESE STORMS ARE EXPECTED TO REMAIN SEVERE AS THEY MOVE INTO
NORTHEAST OKLAHOMA DURING THE LATE NIGHT AND EARLY MORNING.  AT
THEIR PRESENT RATE...THE STORMS WILL REACH THE NORTHWEST TIP OF
OSAGE COUNTY AROUND 1230 AM...THE BARTLESVILLE...NOWATA AND PAWNEE
AREAS BETWEEN 100 AND 130 AM...AND INTO THE TULSA METRO AREA
BETWEEN 130 AND 200 AM.

THE POTENTIAL EXISTS FOR WIDESPREAD WIND DAMAGE WITH THIS LINE.
PERSONS AT RECREATIONAL AREAS IN OSAGE... WASHINGTON... PAWNEE...
TULSA...NOWATA...AND ROGERS COUNTIES SHOULD BREAK CAMP NOW AND MOVE
TO A PLACE OF SAFETY.  PEOPLE LIVING IN MOBILE HOMES IN THESE AREAS
SHOULD CONSIDER GOING TO FRIENDS OR RELATIVES THAT LIVE IN MORE
SUBSTANTIAL STRUCTURES.

THIS IS A POTENTIALLY DANGEROUS WEATHER SITUATION...STAY TUNED TO
THIS STATION FOR FURTHER INFORMATION FROM THE NATIONAL WEATHER
SERVICE.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 12:17 AM CDTSevere Thunderstorm WarningTSAOsage58 min
Jul 2, 12:42 AM CDTSevere Thunderstorm WarningTSAPawnee63 min
Jul 2, 12:42 AM CDTSevere Thunderstorm WarningTSANowata, Washington63 min
Jul 2, 1:08 AM CDTSevere Thunderstorm WarningTSACraig, Rogers67 min
Jul 2, 1:08 AM CDTSevere Thunderstorm WarningTSAOsage, Tulsa67 min
Jul 2, 1:30 AM CDTSevere Thunderstorm WarningTSAMayes, Wagoner60 min
Jul 2, 1:30 AM CDTSevere Thunderstorm WarningTSACreek60 min
Jul 2, 1:41 AM CDTSevere Thunderstorm WarningTSADelaware, Ottawa64 min
Jul 2, 2:04 AM CDTSevere Thunderstorm WarningTSAMuskogee, Okmulgee, Tulsa41 min
Jul 2, 2:14 AM CDTSevere Thunderstorm WarningTSACherokee, Wagoner46 min
Jul 2, 2:26 AM CDTSevere Thunderstorm WarningTSACreek, Okfuskee49 min
Jul 2, 2:36 AM CDTSevere Thunderstorm WarningTSASequoyah69 min
Jul 2, 2:37 AM CDTSevere Thunderstorm WarningTSAMcIntosh, Muskogee, Okmulgee68 min
Jul 2, 3:00 AM CDTSevere Thunderstorm WarningTSACherokee30 min
Jul 2, 3:13 AM CDTSevere Thunderstorm WarningTSAHaskell47 min
Jul 2, 3:54 AM CDTSevere Thunderstorm WarningTSALatimer, Pittsburg66 min
Jul 2, 4:11 AM CDTSevere Thunderstorm WarningTSALeFlore64 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 1994Every severe thunderstorm warning in 1994

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.